It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-05-2004, 10:36 AM   #1
Newbie
 
Join Date: Feb 2004
Posts: 1
IwillAlwaysBeMe HB User
Question side effects of not being medicated

i am 16 and a driver. i have been digonosed with ADD and have been taking stratera and aderal. i was first diagnosed with depresssion and was treated for that about 3 years ago, only recently i have be rediognosed with ADD and have been told that depression was a side effexct of the ADD. i however think that the depression had much more to do with my surroundings. i was in aschool that i hated and had just lost my best friend due to moving. i didnt really have any close frineds and i was quite shy. I now feel i have no need for the mediction any more but my doctor tells me that if i go off of it my grades will drop and she also said that if i go off of it and continue to drive the risk of my getting into a car crash will be 4x more likely, as well as the likely hood of me getting into a fatel crash. does any of this make sense to any one or have any experience? I need advice on what to do because my family is spending alot of money on this and i dont think that it is neccessary. Any help or thoughts on this would be greatll apreciated.

 
Old 02-05-2004, 10:45 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,949
index.html HB User
Re: side effects of not being medicated

Well, there are statistics that indicate that kids with unmedicated ADHD are much more likely to have auto accidents than are their peers who are either medicated or don't have ADD. That's what your doc was referring to.

But what I think I hear you saying is that you aren't sure that you do, in fact, have ADD. If that's true - if you've been incorrectly diagnosed - then the argument for medication is invalid.

 
Sponsors Lightbulb
   
Old 02-05-2004, 10:55 AM   #3
Senior Veteran
 
Join Date: Sep 2003
Location: Seattle WA, USA
Posts: 609
* Free ~ Spirit * HB User
Re: side effects of not being medicated

If you don't want to take the medication then don't take it. It's not your doctors life, it's yours.

You may not even truely have ADD. It is misdiagnosed very often.
__________________
"It's a damn poor mind that can think of only one way to spell a word!"
--Andrew Jackson

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Bp Med Side Effects bethsheba High & Low Blood Pressure 19 05-08-2007 09:33 AM
Lamictal side effects mimick MS symptoms? joanna66 Bipolar Disorder 3 04-26-2007 09:46 AM
will I ever gain feeling on the left side of my head barry446 Schizophrenia 12 10-28-2006 12:21 AM
Keppra side effects? VeryOldLady Bipolar Disorder 9 07-14-2006 02:46 PM
Rescue Inhalers & Cardiac Side Effects Old Hollywood Asthma 8 07-13-2006 12:29 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (48), marisuela (15), iluv (10), addventurous (10), Administrator (9), LessStress38 (9), CharBerry (6), Wootton (6)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!